Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 25, 2013, 3:36 PM PDT for Lassen County, Nevada County, Sierra County, California; Washoe County, Nevada. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 3:36 PM PDT (22:36 UTC)
- Expired
- Jul 25, 2013, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lassen County, CA, Nevada County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 41 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:38 PM PDT | HEAVY RAIN 0 | 2 N Reno, NV | PUBLIC REPORTED STREET FLOODING ALONG THE SIDE OF HIGHWAY 395 NEAR EXIT 70B. |
| Jul 25, 3:39 PM PDT | FLASH FLOOD | 3 S Verdi, NV | SIX TO EIGHT INCHES OF MUD AND DEBRIS COVERING WEST BOUND INTERSTATE 80 NEAR THE CALIFORNIA-NEVADA STATELINE. INTERSTATE 80 WEST BOUND IS CLOSED UNTIL FURTHER NOTICE. |
| Jul 25, 4:49 PM PDT | HEAVY RAIN 0.92 | Dog Valley, CA | DOG VALLEY RAWS REPORTED 0.92 INCHES OF RAIN IN THE LAST 3 HOURS. |
| Jul 25, 5:15 PM PDT | HEAVY RAIN 0.39 | 4 Ssw Reno, NV | 0.39 INCH OF RAIN FELL IN ABOUT 45 MINUTES ALONG WITH PEA SIZED HAIL. |
| Jul 25, 6:04 PM PDT | HEAVY RAIN 0.69 | 7 Ne Spanish Springs, NV | TRAINED SPOTTER MEASURED 0.69 INCHES OF PRECIPITATION THIS AFTERNOON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007 WGUS55 KREV 252236 FFWREV CAC035-057-091-NVC031-260130- /O.NEW.KREV.FF.W.0015.130725T2236Z-130726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 336 PM PDT THU JUL 25 2013 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHEASTERN NEVADA COUNTY IN CENTRAL CALIFORNIA... EXTREME SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA... EASTERN SIERRA COUNTY IN NORTHERN CALIFORNIA... SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA... THIS INCLUDES THE CITIES OF...VERDI...RENO... * UNTIL 630 PM PDT * AT 330 PM PDT...CALIFORNIA HIGHWAY PATROL REPORTED DEBRIS ON INTERSTATE 80 NEAR THE FARAD EXIT. NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO INDICATED HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING FROM A THUNDERSTORM NEAR VERDI...MOVING NORTH AT 10 MPH. OTHER THUNDERSTORMS THAT COULD PRODUCE HEAVY RAIN WERE LOCATED NEAR RENO AND NORTH OF SUN VALLEY...MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERSETT...NORTHWEST RENO...DOG VALLEY...GOLDEN VALLEY...SPANISH SPRINGS...LEMMON VALLEY...STEAD...COLD SPRINGS VALLEY AND HALLELUJAH JUNCTION * THE WARNED AREA INCLUDES INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 0 AND 16. RAINFALL RATES WITH THIS STORM COULD EXCEED 1 INCH IN ONE HALF HOUR. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFT FLOWING WATER BY FOOT OR AUTOMOBILE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. THIS IS A LIFE THREANTING FLASH FLOOD. MOVE TO HIGHER GROUND IF YOU ARE IN A FLOOD PRONE OR LOW LYING AREA. LAT...LON 3999 12010 3995 11960 3941 11978 3945 12012 $$
4 follow-up statements
382 WGUS55 KREV 252241 CCA FFWREV CAC035-057-091-NVC031-260130- /O.COR.KREV.FF.W.0015.130725T2236Z-130726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE RENO NV 336 PM PDT THU JUL 25 2013 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHEASTERN NEVADA COUNTY IN CENTRAL CALIFORNIA... EXTREME SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA... EASTERN SIERRA COUNTY IN NORTHERN CALIFORNIA... SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA... THIS INCLUDES THE CITIES OF...VERDI...RENO... * UNTIL 630 PM PDT * AT 330 PM PDT...CALIFORNIA HIGHWAY PATROL REPORTED DEBRIS ON INTERSTATE 80 NEAR THE FARAD EXIT. NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO INDICATED HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING FROM A THUNDERSTORM NEAR VERDI...MOVING NORTH AT 10 MPH. OTHER THUNDERSTORMS THAT COULD PRODUCE HEAVY RAIN WERE LOCATED NEAR RENO AND NORTH OF SUN VALLEY...MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERSETT...NORTHWEST RENO...DOG VALLEY...GOLDEN VALLEY...SPANISH SPRINGS...LEMMON VALLEY...STEAD...COLD SPRINGS VALLEY AND HALLELUJAH JUNCTION * THE WARNED AREA INCLUDES INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 0 AND 16. RAINFALL RATES WITH THIS STORM COULD EXCEED 1 INCH IN ONE HALF HOUR. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFT FLOWING WATER BY FOOT OR AUTOMOBILE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. THIS IS A LIFE THREATENING FLASH FLOOD. MOVE TO HIGHER GROUND IF YOU ARE IN A FLOOD PRONE OR LOW LYING AREA. LAT...LON 3999 12010 3995 11960 3941 11978 3945 12012 $$
425 WGUS75 KREV 252307 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 407 PM PDT THU JUL 25 2013 CAC035-057-091-NVC031-260130- /O.CON.KREV.FF.W.0015.000000T0000Z-130726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIERRA CA-NEVADA CA-LASSEN CA-WASHOE NV- 407 PM PDT THU JUL 25 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR SOUTHWESTERN WASHOE...EXTREME SOUTHEASTERN LASSEN...EXTREME NORTHEASTERN NEVADA AND EASTERN SIERRA COUNTIES... AT 400 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SIX TO EIGHT INCHES OF MUD...DIRT AND ROCKS IN THE WEST BOUND LAND OF INTERSTATE 80 NEAR FARAD. THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINS AND FLASH FLOODING WILL CONTINUE TO LIFT NORTH AT NEAR 10 MPH FROM DOG VALLEY TO COLD SPRINGS VALLEY TO 11 MILES NORTH OF LEMMON VALLEY TO 8 MILES NORTHEAST OF SPANISH SPRINGS. THUNDERSTORMS WILL DECREASE ALONG INTERSTATE 80 AND THROUGH THE RENO AREA BUT RAINFALL FROM THE PREVIOUS STORMS MAY CONTINUE TO PRODUCE FLOODING OF LOW LYING AREAS FOR ANOTHER ONE TO TWO HOURS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HALLELUJAH JUNCTION * THE WARNED AREA INCLUDES INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 0 AND 16. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFT WATERS BY FOOT OR AUTOMOBILE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. LAT...LON 3999 12010 3995 11960 3941 11978 3945 12012 $$
898 WGUS75 KREV 252344 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 444 PM PDT THU JUL 25 2013 CAC057-252351- /O.CAN.KREV.FF.W.0015.000000T0000Z-130726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEVADA CA- 444 PM PDT THU JUL 25 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME NORTHEASTERN NEVADA COUNTY... LAT...LON 3957 11996 3945 12012 3999 12010 3995 11960 $$ CAC035-091-NVC031-260130- /O.CON.KREV.FF.W.0015.000000T0000Z-130726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIERRA CA-LASSEN CA-WASHOE NV- 444 PM PDT THU JUL 25 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR SOUTH CENTRAL WASHOE...EXTREME SOUTHEASTERN LASSEN AND EASTERN SIERRA COUNTIES... AT 438 PM PDT...THUNDERSTORMS PRODUCING FLASH FLOODING WAS REPORTED OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HALLELUJAH JUNCTION RAINFALL RATES WITH THESE STORMS COULD EXCEED 1 INCH IN ONE HALF HOUR. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFT WATERS BY FOOT OR AUTOMOBILE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. LAT...LON 3957 11996 3945 12012 3999 12010 3995 11960 $$ DJ
096 WGUS75 KREV 260103 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 603 PM PDT THU JUL 25 2013 CAC035-091-NVC031-260104- /O.CAN.KREV.FF.W.0015.000000T0000Z-130726T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIERRA CA-LASSEN CA-WASHOE NV- 603 PM PDT THU JUL 25 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL WASHOE...EXTREME SOUTHEASTERN LASSEN AND EASTERN SIERRA COUNTIES... HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA WITH ONLY A FEW LIGHT SHOWERS EXPECTED THROUGH THIS EVENING...THEREFORE THE THREAT FOR CONTINUED FLASH FLOODING HAS DIMINISHED. REMEMBER THAT MINOR FLOODING OR RUNOFF MAY CONTINUE IN LOW SPOTS FOR SEVERAL HOURS. INTERSTATE 80 WESTBOUND REMAINS CLOSED DUE TO A MUDSLIDE ACROSS THE HIGHWAY. PLEASE CHECK WITH THE CALIFORNIA DEPARTMENT OF TRANSPORTATION FOR THE THE LATEST DETAILS. LAT...LON 3957 11996 3945 12012 3999 12010 3995 11960 $$ DJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:04 PM PDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 25, 2:04 PM PDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 204 PM PDT THU JUL 25 2013 .SYNOPSIS... MOIST AND UNSTABLE CONDITIONS WILL KEEP THE THREAT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER EASTERN CALIFORNIA AND WESTERN NEVADA INTO THE WEEKEND. SOME STORMS MAY BECOME SEVERE, PRODUCING LOCALLY HEAVY RAIN, LARGE HAIL, AND STRONG GUSTY WINDS. HIGH TEMPERATURES ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE AVERAGE THROUGH THE WEEKEND. && .SHORT TERM... UPPER LEVEL LOW OFF THE SOUTHERN CA COAST AND RIDGE OVER THE FOUR CORNERS ARE INTERACTING TO BRING MOISTURE AND INSTABILITY TO THE REGION OVER THE NEXT FEW DAYS. DEEP MOISTURE, BETWEEN 0.75-1.0" OF PRECIPITABLE WATER AND AN ERODING CAP WILL HELP TO DEVELOP SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE EVENING HOURS. STORMS HAVE ALREADY BEGUN TO INITIATE OVER THE HIGHER TERRAIN OF THE CENTRAL SIERRA SOUTH OF TAHOE, AND ARE EXPECTED TO CONTINUE TO SPREAD NORTH ALONG THE SIERRA FRONT, INCLUDING RENO-CARSON-TAHOE OVER THE NEXT SEVERAL HOURS. THIS LARGE AMOUNT OF PRECIPITABLE WATER WILL MAKE THE STORMS FAIRLY WET, ESPECIALLY IN THE EVENING HOURS WITH SOME LOCATIONS SEEING LOCALIZED HEAVY RAINFALL. FLASH FLOODING MAY BE POSSIBLE, ESPECIALLY AROUND RECENT WILDFIRE BURN SCARS, INCLUDING IN DOUGLAS AND LYON COUNTIES NEAR THE BISON FIRE. VERY INTERESTING THING ON VISIBLE SATELLITE THIS MORNING, WE HAD SOUTHEASTERLY WINDS IN LOWER LEVELS OF THE ATMOSPHERE WITH SOUTHWESTERLY WINDS IN THE MID AND UPPER LEVELS. THIS IS VISUAL CONFIRMATION THAT THE SHEAR IS INCREASING OVER THE REGION AND STORMS THAT DEVELOP TODAY OVER THE EASTERN SIERRA AND WESTERN NEVADA HAVE THE POTENTIAL TO BECOME SEVERE WITH STRONG GUSTY WINDS, LARGE HAIL, AND LOCALLY HEAVY RAINFALL. STORMS WILL CONTINUE WELL INTO EVENING AND EVEN OVERNIGHT TONIGHT. THERE IS MID-LEVEL MOISTURE BEING PULLED UP FROM THE SOUTH, ALONG WITH A MID/UPPER LEVEL SHORTWAVE AND JET MAX ROTATING AROUND THE UPPER RIDGE. BOTH NAM AND GFS MODIFIED SOUNDINGS ARE SUGGESTING ELEVATED CAPE AROUND 100-200 J/KG, ESPECIALLY NORTH OF INTERSTATE 80. THESE STORMS WILL BE HIGH BASED (AROUND 15K FEET MSL) WITH FAST STORM MOTIONS, MEANING LITTLE TO NO RAINFALL EXPECTED WITH THESE STORMS OVERNIGHT TONIGHT INTO FRIDAY MORNING. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AND SATURDAY, AS MOISTURE AND INSTABILITY REMAIN OVER THE REGION. AS THE UPPER LOW PUSHES FURTHER TOWARD THE NORTHERN CA COAST, THIS WILL INCREASE SHEAR ALOFT EVEN MORE, WITH CONTINUED POTENTIAL FOR SEVERE THUNDERSTORMS. DEEP MOISTURE WILL BE PRESENT AS WELL, WITH LOCALLY HEAVY RAINFALL POSSIBLE. THUNDERSTORMS WILL SPREAD FURTHER EAST ON FRIDAY, INTO WEST-CENTRAL NEVADA. WE WILL HAVE TO KEEP AN EYE ON THE PROGRESSION OF THE UPPER LOW FOR SATURDAY, BECAUSE IF THE LOW PUSHES FASTER INTO NORTHERN CA ON SATURDAY, THIS COULD LIMIT THUNDERSTORM FORMATION OVER OUR AREA TO ONLY THE FAR EASTERN ZONES. OTHERWISE, WE COULD SHOULD SEE ISOLATED TO SCATTERED STORM COVERAGE AGAIN EAST OF HIGHWAY 395. HOON .LONG TERM...SUNDAY THROUGH THURSDAY... NO CHANGES MADE TO THE ONGOING FORECAST AS MODELS REMAIN IN RELATIVELY GOOD AGREEMENT THROUGH THE PERIOD. A TROUGH MOVING INTO THE WEST COAST WILL BRING DRIER SOUTHWEST FLOW OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA BEGINNING SUNDAY. REMNANT MOISTURE AND INSTABILITY COULD LEAD TO THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON, BUT IT LOOKS TO BE CONFINED MAINLY TO AREAS SOUTH OF INTERSTATE 80 AND EAST OF HIGHWAY 95, ESPECIALLY AS AFTERNOON WEST WINDS INCREASE. BEYOND SUNDAY, THE AIRMASS WILL BE TOO DRY AND STABLE FOR ANY THUNDERSTORM DEVELOPMENT. A LONGWAVE TROUGH AND SOUTHWEST FLOW REMAIN OVER THE WEST THROUGH MIDWEEK WITH SEVERAL PIECES OF ENERGY SHIFTING INLAND. THIS WILL BRING TYPICAL AFTERNOON ZEPHYR WINDS TO THE SIERRA FRONT WITH GUSTS OF 20 TO 30 MPH EACH DAY. THERE IS POTENTIAL FOR A STRONGER TROUGH WEDNESDAY INTO THURSDAY, WHICH MAY ENHANCE WINDS A BIT AND BRING SOME CLOUD COVER, BUT NO PRECIPITATION IS EXPECTED. TEMPERATURES TO GRADUALLY COOL THROUGH THE PERIOD, TRENDING CLOSER TO SEASONAL NORMS. THIS TRANSLATES TO LOW TO MID 90S IN WESTERN NEVADA VALLEYS AND UPPER 70S TO MID 80S IN SIERRA VALLEYS. DJ .AVIATION... THUNDERSTORMS ARE EXPECTED TO FIRE ALONG THE SIERRA BY EARLY AFTERNOON AND THEN PUSH OFF INTO FAR WESTERN NV MID AFTERNOON INTO EARLY EVENING. THE GFS/NAM SHOW SUBTLE A SHORTWAVE FEATURE THAT MAY KEEP CONVECTION GOING WELL INTO THE EVENING. ON FRIDAY, THE ATMOSPHERE WILL DESTABILIZE FURTHER AS AN UPPER LOW MOVES CLOSER TO THE WEST COAST. SO COVERAGE IS GOING TO INCREASE WITH OVERALL STORM INTENSITY INCREASING. HEAVY RAIN, GUSTY WINDS AND HAIL WILL ACCOMPANY STRONGER CELLS. HOHMANN/HOON && .FIRE WEATHER... MOISTURE CONTINUES TO INCREASE TODAY AS SOUTHERLY FLOW INCREASES AND THE RIDGE AXIS LIFTS NORTHWARD. INSTABILITY AND SUFFICIENT MOISTURE WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. MAIN CONCERNS WITH STORMS WILL BE FOR HAIL, LIGHTNING, GUSTY AND ERRATIC WINDS, AND LOCALLY HEAVY RAIN. THUNDERSTORMS THIS AFTERNOON WILL BE RELATIVELY WET AS PRECIPITABLE WATER VALUES ARE AROUND 1.00 INCH AND DEWPOINTS ARE IN THE HIGH 40S TO LOW 50S, ESPECIALLY SOUTH OF INTERSTATE 80. NORTH OF INTERSTATE 80 THE NEAR SURFACE LAYER WILL BE DRY INITIALLY, SO STORMS WILL BE MORE HYBRID IN NATURE BEFORE TRANSITIONING TO WETTER STORMS LATER THIS AFTERNOON. A SHORTWAVE WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA LATE TONIGHT, WHICH MAY RESULT IN ISOLATED ELEVATED CONVECTION FROM THE TAHOE BASIN NORTHWARD TO THE OREGON BORDER. IF ELEVATED THUNDERSTORMS INITIATE TONIGHT, THEY WILL BE RELATIVELY DRY WITH INCREASED POTENTIAL FOR DRY LIGHTNING AND FIRE STARTS. FORECAST MODELS ARE IN DISAGREEMENT WITH THE LOCATION OF THE SHORTWAVE TONIGHT, FORECASTER CONFIDENCE IS NOT HIGH FOR WHERE STORMS WILL INITIALLY DEVELOP. ALTHOUGH, BOTH MODELS DO HIGHLIGHT BETTER CHANCES FOR THUNDERSTORMS DEVELOPMENT FROM INTERSTATE 80 NORTHWARD FOR TONIGHT. LINDAMAN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE) .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 2:03 PM PDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 203 PM PDT THU JUL 25 2013 CAZ070>073-NVZ001>005-261330- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 203 PM PDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE EASTERN SIERRA THIS AFTERNOON AND WILL PUSH INTO WESTERN NEVADA LATER THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY CONTINUE WELL INTO THE NIGHT. LOCALLY HEAVY RAIN...HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING ARE EXPECTED TO ACCOMPANY STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ON FRIDAY AND SATURDAY FOR THE SIERRA AND WESTERN NEVADA. STORMS MAY BE STRONG TO SEVERE AND PRODUCE STRONG OUTFLOW WINDS...LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE OVER THE NEXT FEW DAYS. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 25, 2:55 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 255 PM PDT THU JUL 25 2013 NVZ003-004-252230- GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 255 PM PDT THU JUL 25 2013 ...STRONG THUNDERSTORM WITH HEAVY RAIN MOVING THROUGH THE GREATER RENO AREA... AT 251 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR RENO...AND MOVING NORTHEAST AT 25 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...RENO...SPANISH SPRINGS...SPARKS... STEAD...SUN VALLEY AND NWS RENO. * THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 10 AND 18. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3989 11961 3978 11941 3946 11978 3958 11996 TIME...MOT...LOC 2155Z 220DEG 35KT 3959 11979 DJ
Special weather statement, Jul 25, 3:10 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 310 PM PDT THU JUL 25 2013 CAZ071-072-NVZ002-003-252245- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 310 PM PDT THU JUL 25 2013 ...STRONG THUNDERSTORM EAST OF TRUCKEE NEAR HIRSCHDALE... AT 309 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HIRSCHDALE...OR NEAR BOCA RESERVOIR...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...VERDI...BOCA RESERVOIR...FLORISTON... GLENSHIRE-DEVONSHIRE AND HIRSCHDALE. * THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 0 AND 7. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3958 11996 3940 11978 3923 12010 3937 12024 TIME...MOT...LOC 2210Z 231DEG 11KT 3936 12008 HOON
Local storm report, Jul 25, 3:13 PM PDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
313 PM PDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 4 SSW RENO 39.49N 119.86W
07/25/2013 E0.25 INCH WASHOE NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZED HAIL NEAR THE SHOPPING
CENTER IN CAUGHLIN RANCH.
&&
ZTOLBYLocal storm report, Jul 25, 3:15 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
315 PM PDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL 3 S BOCA RESERVOIR 39.36N 120.10W
07/25/2013 E0.25 INCH NEVADA CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZED HAIL IN TRUCKEE.
&&
ZTOLBYSpecial weather statement, Jul 25, 3:20 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 320 PM PDT THU JUL 25 2013 NVZ003-004-252300- GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 320 PM PDT THU JUL 25 2013 ...THUNDERSTORMS WITH HEAVY RAIN MOVING EAST ACROSS SOUTHERN WASHOE COUNTY THROUGH 500 PM... AT 312 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS 5 MILES EAST OF HALLELUJAH JUNCTION...OR 11 MILES EAST OF CHILCOOT...AND MOVING EAST AT 15 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...DOGSKIN MOUNTAIN. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3997 11963 3973 11954 3967 11999 3985 11999 TIME...MOT...LOC 2220Z 254DEG 11KT 3978 11991
Local storm report, Jul 25, 3:35 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
335 PM PDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL RENO 39.54N 119.82W
07/25/2013 E0.25 INCH WASHOE NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZED HAIL NEAR 1ST ST AND
VIRGINIA ST IN DOWNTOWN RENO.
0322 PM HAIL 4 NE RENO 39.58N 119.77W
07/25/2013 E0.25 INCH WASHOE NV NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZED HAIL NEAR THE PYRAMID
HIGHWAY - MCCARRAN BLVD INTERSECTION.
0325 PM HAIL FLORISTON 39.40N 120.01W
07/25/2013 E0.25 INCH NEVADA CA NWS EMPLOYEE
NWS ELKO EMPLOYEE REPORTED PEA SIZED HAIL NEAR FLORISTON
ALONG INTERSTATE 80.
&&
ZTOLBYThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:44 PM PDT | Special Weather Statement | REV | Alpine | 31 min |
| Jul 25, 2:03 PM PDT | Special Weather Statement | REV | Sierra | 42 min |
| Jul 25, 2:08 PM PDT | Severe Thunderstorm Warning | REV | Plumas, Sierra | 52 min |
| Jul 25, 2:09 PM PDT | Areal Flood Advisory | REV | Alpine, El Dorado | 3 hr |
| Jul 25, 2:24 PM PDT | Severe Thunderstorm Warning | REV | El Dorado, Placer | 36 min |
| Jul 25, 2:43 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Sierra | 32 min |
| Jul 25, 3:52 PM PDT | Areal Flood Advisory | REV | Alpine | 3 hr |
| Jul 25, 3:53 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas, Sierra | 37 min |
| Jul 25, 1:19 PM PDT | Special Weather Statement | REV | 26 min | |
| Jul 25, 2:55 PM PDT | Special Weather Statement | REV | Storey | 35 min |
| Jul 25, 3:10 PM PDT | Special Weather Statement | REV | 35 min | |
| Jul 25, 3:20 PM PDT | Special Weather Statement | REV | Storey | 40 min |
| Jul 25, 3:23 PM PDT | Areal Flood Advisory | REV | Washoe | 112 min |
| Jul 25, 3:59 PM PDT | Flash Flood Warning | REV | Douglas, Lyon | 2 hr |
| Jul 25, 4:36 PM PDT | Special Weather Statement | REV | 39 min |
Nearby
Flash Flood Warnings in California, 2013Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.